Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2020, 2:07 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2020, 2:07 PM MST (21:07 UTC)
- Expired
- Mar 26, 2020, 7:00 PM MST
- In force
- 29 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS75 KFGZ 252107 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 207 PM MST Wed Mar 25 2020 AZZ014-017-261200- /O.NEW.KFGZ.WI.Y.0003.200325T2107Z-200327T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 207 PM MST Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHEN...Until 5 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong downslope winds will persist in and around the White Mountains Wednesday afternoon through Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>013-016-039-040-261200- /O.NEW.KFGZ.WI.Y.0003.200326T1500Z-200327T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 207 PM MST Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHEN...From 8 AM to 5 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
487 WWUS75 KFGZ 261109 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 409 AM MST Thu Mar 26 2020 AZZ014-017-261915- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 409 AM MST Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong downslope winds will persist in and around the White Mountains through Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>013-016-039-040-261915- /O.CON.KFGZ.WI.Y.0003.200326T1500Z-200327T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 409 AM MST Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHEN...From 8 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
038 WWUS75 KFGZ 261907 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1207 PM MST Thu Mar 26 2020 AZZ014-017-270000- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1207 PM MST Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...White Mountains region including Show Low, Greer, Saint Johns, Springerville. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong downslope winds will persist in and around the White Mountains through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>013-016-039-040-270000- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1207 PM MST Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Coconino County, much of central and northern Apache and Navajo counties including Winslow, Holbrook, Tuba City, Heber, Window Rock, Chinle, Kayenta. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
180 WWUS75 KFGZ 262025 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 125 PM MST Thu Mar 26 2020 AZZ014-017-270200- /O.EXT.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 125 PM MST Thu Mar 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...White Mountains region including Show Low, Greer, Saint Johns, Springerville. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong downslope winds will persist in and around the White Mountains into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>013-016-039-040-270200- /O.EXT.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 125 PM MST Thu Mar 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Eastern Coconino County, much of central and northern Apache and Navajo counties including Winslow, Holbrook, Tuba City, Heber, Window Rock, Chinle, Kayenta. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
458 WWUS75 KFGZ 270147 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 647 PM MST Thu Mar 26 2020 AZZ014-017-270300- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 647 PM MST Thu Mar 26 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds are decreasing this evening and the advisory will be allowed to expire at 7 PM MST. $$ AZZ010>013-016-039-040-270300- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 647 PM MST Thu Mar 26 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds are decreasing this evening and the advisory will be allowed to expire at 7 PM MST. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:42 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 8:42 AM MST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 842 AM MST Wed Mar 25 2020 .SYNOPSIS...Expect generally dry conditions through Thursday, with very gusty southwest winds each day. A weak storm system will bring a chance of showers and cooler temperatures back to the region Thursday into Friday. Dry weather returns for Saturday. && .UPDATE... Have increased todays sky cover forecast per satellite imagery. Expect gusty southwest winds from today through Thursday. Most areas to see the fastest speeds during the afternoon, areas just north of the Mogollon Rim crest from Doney park to Springerville will be gusting during the overnight hours as well. && .PREV DISCUSSION /359 AM MST/... Breezy to windy conditions with seasonal temps are expected today. A trough pushing down from our northwest will cause gusty winds again Thursday, with daytime temps decreasing each day through Friday. Chances of showers will return with this feature, mainly from Thursday night and into Friday. Moisture does not look to be very abundant with the storms passage however, and accumulations should be light for most locations. Temperatures are forecast to warm up this weekend and into next week, though some potential for showers will develop from Sunday into Monday. && .AVIATION...For the 18Z package...VFR conditions will prevail across northern Arizona over the next 24 hours with BKN-OVC150-200. Winds will become southwest at 15-25 kts gusting to 35 kts 18Z-20Z. Winds will remain southwest 10-20kts overnight...with stronger winds northeast of mountain peak, Mogollon Rim, and White Mountains. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Today will see a continuation of dry and mild weather, but with strong southwest winds developing. Windy conditions will continue on Thursday along with a slight chance of showers. Expect good to excellent ventilation each afternoon. Friday through Sunday...Expect a chance of rain and snow showers on Friday with gusty winds continuing. Warming temperatures and light winds move in for Saturday and Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...MAS FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.